Alert archive / California / Winter Storm Warnings in 2016

Winter Storm Warning 5, NWS San Diego, CA

December 30, 2016Riverside County, San Bernardino County, California

NWS San Diego, CA issued this winter storm warning at Dec 30, 2016, 12:53 PM PST for Riverside County, San Bernardino County, California. It took effect at Dec 31, 2016, 12:00 PM PST. It was in force for 18 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 30, 2016, 12:53 PM PST (20:53 UTC)
In effect from
Dec 31, 2016, 12:00 PM PST
Expired
Jan 1, 2017, 6:00 AM PST
In force
18 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 1, 6:00 AM PSTHEAVY SNOW 105 Ene Running Springs, CASNOW VALLEY SKI RESORT REPORTS 8 TO 10 INCHES OF NEW SNOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2016-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2016-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2474 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

584 
WWUS46 KSGX 302053
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1253 PM PST FRI DEC 30 2016

...COLD WINTER STORM TO BRING MOUNTAIN SNOW AND DIFFICULT TRAVEL 
CONDITIONS NEW YEARS EVE...

.A COLD LOW PRESSURE CENTER WILL ARRIVE FROM THE NORTHWEST ON
SATURDAY...BRINGING RAIN...SNOW...AND A FEW THUNDERSTORMS ACROSS
SOUTHWEST CALIFORNIA THROUGH SATURDAY NIGHT. SEVERAL INCHES OF
SNOW WILL FALL IN MANY MOUNTAIN LOCATIONS...WITH UP TO ONE FOOT
ON THE HIGHER PEAKS OF THE SAN BERNARDINO COUNTY AND RIVERSIDE
COUNTY MOUNTAINS. SNOW LEVELS WILL FALL FROM 6000 FEET AROUND
MIDDAY SATURDAY TO 3500 TO 4000 FEET SATURDAY NIGHT. GUSTY
WINDS WILL OCCUR AT TIMES AS WELL REDUCING VISIBILITY IN FALLING
AND BLOWING SNOW. THE SNOW WILL GRADUALLY DIMINISH LATE SATURDAY
NIGHT FROM NORTH TO SOUTH.

CAZ055-056-310500-
/O.UPG.KSGX.WW.Y.0009.161231T2000Z-170101T1100Z/
/O.NEW.KSGX.WS.W.0005.161231T2000Z-170101T1400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY...
BIG BEAR LAKE...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS...
WRIGHTWOOD
1253 PM PST FRI DEC 30 2016

...WINTER STORM WARNING IN EFFECT FROM NOON SATURDAY TO 6 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 AM PST
SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* SNOW LEVELS...6000 FEET MIDDAY SATURDAY LOWERING TO 3500 TO 4000
  FEET LATE SATURDAY NIGHT.

* TIMING...OCCASIONAL SNOW MIDDAY SATURDAY...BECOMING HEAVY
  SATURDAY EVENING AND TAPERING EARLY SUNDAY MORNING.

* SNOW ACCUMULATIONS...DUSTING TO 3 INCHES FROM 4000 TO 5000
  FEET...3 TO 8 INCHES FROM 5000 TO 6000 FEET... 8 TO 12 INCHES
  ABOVE 6000 FEET.

* WINDS...SOUTH TO SOUTHEAST 20 TO 35 MPH...DIMINISHING LATE.

* VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW... 
  BLOWING SNOW AND FOG. 

* IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS...
  AND POOR VISIBILITY. SNOWFALL ON THE INTERSTATE 15 CAJON PASS
  COULD CAUSE SIGNIFICANT TRAVEL DISRUPTIONS.

* OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING... THOUGH
  MODERATELY STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP LATER ON
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ058-310500-
/O.EXT.KSGX.WW.Y.0009.170101T0000Z-170101T1400Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...JULIAN...PINE VALLEY
1253 PM PST FRI DEC 30 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM SATURDAY TO
6 AM PST SUNDAY...

* SNOW LEVELS...6000 FEET SATURDAY AFTERNOON LOWERING TO 4000 
  FEET BY LATE SATURDAY EVENING. 

* TIMING...OCCASIONAL LIGHT SNOW ABOVE 5500 FEET LATE SATURDAY...
  BECOMING MODERATE TO LOCALLY HEAVY IN THE EVENING AS THE SNOW
  LEVEL LOWERS THROUGH 4500 FEET. SNOW ENDING EARLY SUNDAY
  MORNING.

* SNOW ACCUMULATIONS...DUSTING TO 2 INCHES FROM 4000 TO 5000
  FEET...2 TO 4 INCHES FROM 5000 TO 6000 FEET... 4 TO 8 INCHES
  ABOVE 6000 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH ON SATURDAY...BECOMING WEST 20 TO
  35 MPH LATE SATURDAY NIGHT INTO SUNDAY MORNING...MAINLY ALONG
  CRESTS AND EAST-FACING MOUNTAIN SLOPES.

* VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW...BLOWING
  SNOW AND FOG.

* IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS...
  GUSTY WINDS AND LOW VISIBILITY AT TIMES. SNOW COULD AFFECT THE
  INTERSTATE 8 TRAVEL CORRIDOR EAST OF SAN DIEGO...CAUSING TRAVEL
  DISRUPTIONS.

* OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING... THOUGH 
  MODERATELY STRONG WESTERLY WINDS WILL CONTINUE SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

JAD
5 follow-up statements
931 
WWUS46 KSGX 310537
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
937 PM PST FRI DEC 30 2016

...COLD WINTER STORM TO BRING MOUNTAIN SNOW AND DIFFICULT TRAVEL
CONDITIONS NEW YEARS EVE...

.A COLD LOW PRESSURE CENTER WILL ARRIVE FROM THE NORTHWEST ON
SATURDAY...BRINGING RAIN...SNOW...AND A FEW THUNDERSTORMS ACROSS
SOUTHWEST CALIFORNIA THROUGH SATURDAY NIGHT. SEVERAL INCHES OF
SNOW WILL FALL IN MANY MOUNTAIN LOCATIONS...WITH UP TO ONE FOOT
ON THE HIGHER PEAKS OF THE SAN BERNARDINO COUNTY AND RIVERSIDE
COUNTY MOUNTAINS. SNOW LEVELS WILL FALL FROM 6000 FEET AROUND
MIDDAY SATURDAY TO 3500 TO 4000 FEET SATURDAY NIGHT. VISIBILITIES
WILL BE LOW DUE TO SNOW, BLOWING SNOW AND FOG. THE SNOW WILL
GRADUALLY DIMINISH LATE SATURDAY NIGHT.

CAZ055-056-311400-
/O.CON.KSGX.WS.W.0005.161231T2000Z-170101T1400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY...
BIG BEAR LAKE...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS...
WRIGHTWOOD
937 PM PST FRI DEC 30 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO
6 AM PST SUNDAY...

* SNOW LEVELS...6000 FEET MIDDAY SATURDAY LOWERING TO 3500 TO 
  4000 FEET LATE SATURDAY NIGHT. 

* TIMING...OCCASIONAL SNOW MIDDAY SATURDAY...BECOMING HEAVY
  SATURDAY EVENING AND TAPERING EARLY SUNDAY MORNING.

* SNOW ACCUMULATIONS...DUSTING TO 3 INCHES FROM 4000 TO 5000 
  FEET...3 TO 7 INCHES FROM 5000 TO 6000 FEET... 7 TO 12 INCHES 
  ABOVE 6000 FEET. 

* WINDS...SOUTH 20 TO 30 MPH...DIMINISHING LATE.

* VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW... 
  BLOWING SNOW AND FOG. 

* IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS...AND
  POOR VISIBILITY. SNOWFALL ON THE INTERSTATE 15 CAJON PASS COULD
  CAUSE SIGNIFICANT TRAVEL DISRUPTIONS.

* OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING...THOUGH
  MODERATELY STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP LATER ON
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ058-311400-
/O.CON.KSGX.WW.Y.0009.170101T0000Z-170101T1400Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...JULIAN...PINE VALLEY
937 PM PST FRI DEC 30 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY
TO 6 AM PST SUNDAY...

* SNOW LEVELS...6000 FEET SATURDAY AFTERNOON LOWERING TO 4000 
  FEET BY LATE SATURDAY EVENING. 

* TIMING...OCCASIONAL LIGHT SNOW ABOVE 5500 FEET LATE SATURDAY...
   BECOMING MODERATE TO LOCALLY HEAVY IN THE EVENING AS THE SNOW 
  LEVEL LOWERS THROUGH 4500 FEET. SNOW ENDING EARLY SUNDAY 
  MORNING. 

* SNOW ACCUMULATIONS...DUSTING TO 2 INCHES FROM 4000 TO 5000
  FEET...2 TO 4 INCHES FROM 5000 TO 6000 FEET... 4 TO 7 INCHES
  ABOVE 6000 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH ON SATURDAY...BECOMING WEST 20 
  TO 35 MPH LATE SATURDAY NIGHT INTO SUNDAY MORNING...MAINLY 
  ALONG CRESTS AND EAST-FACING MOUNTAIN SLOPES. 

* VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW...BLOWING 
  SNOW AND FOG. 

* IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS...GUSTY
  WINDS AND LOW VISIBILITY AT TIMES. SNOW COULD AFFECT THE
  INTERSTATE 8 TRAVEL CORRIDOR EAST OF SAN DIEGO...CAUSING TRAVEL
  DISRUPTIONS.

* OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING... THOUGH 
  MODERATELY STRONG WESTERLY WINDS WILL CONTINUE SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

MAXWELL
217 
WWUS46 KSGX 311241
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
441 AM PST SAT DEC 31 2016

...COLD WINTER STORM WILL BRING MOUNTAIN SNOW AND DIFFICULT
TRAVEL CONDITIONS THIS EVENING...

.A COLD LOW PRESSURE SYSTEM...LOCATED NEAR SAN FRANCISCO EARLY
THIS MORNING...WILL ARRIVE FROM THE NORTHWEST LATE THIS AFTERNOON
AND THROUGH THE EVENING. THIS STORM WILL BRING WIDESPREAD RAIN AND
MOUNTAIN SNOW. SNOW LEVELS WILL INITIALLY BE AROUND 6000 FEET, AND
THEN QUICKLY TUMBLE DOWN TO 3000 TO 3500 FEET THIS EVENING FROM NW
TO SE. BY MID TO LATE THIS EVENING...DICEY ROAD CONDITIONS AND SIGNIFICANT
TRAVEL DISRUPTIONS COULD DEVELOP ON ALL OF THE REGIONAL MOUNTAIN
PASSES, SUCH AS INTERSTATES 5, 15, AND 8. SEVERAL INCHES OF SNOW
WILL FALL IN MOUNTAIN LOCATIONS...WITH AROUND ONE FOOT ON THE
HIGHER PEAKS OF THE SAN BERNARDINO COUNTY AND RIVERSIDE COUNTY
MOUNTAINS. VISIBILITIES WILL ALSO BE LOW DUE TO SNOW... BLOWING
SNOW AND FOG. THE SNOW WILL DIMINISH BY EARLY SUNDAY MORNING.

CAZ055-056-312045-
/O.CON.KSGX.WS.W.0005.161231T2000Z-170101T1400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY...
BIG BEAR LAKE...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS...
WRIGHTWOOD
441 AM PST SAT DEC 31 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
PST SUNDAY...

* SNOW LEVELS...AROUND 6000 FEET THIS AFTERNOON...LOWERING TO
  3000 TO 3500 FEET LATE THIS EVENING.

* TIMING...OCCASIONAL SNOW DEVELOPING THIS AFTERNOON...BECOMING
  HEAVY THIS EVENING...THEN TAPERING OFF EARLY SUNDAY MORNING.

* SNOW ACCUMULATIONS...1 TO 3 INCHES FROM 3500 TO 4500 FEET...3 TO
  8 INCHES FROM 4500 TO 6000 FEET...AND AROUND ONE FOOT OR MORE
  ABOVE 6000 FEET.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 50 MPH POSSIBLE...DIMINISHING
  LATE.

* VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN HEAVY SNOW...BLOWING
  SNOW AND FOG.

* IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED
  ROADS...AND POOR VISIBILITY. SNOWFALL ON THE MOUNTAIN
  INTERSTATES COULD EXPERIENCE SIGNIFICANT DELAYS AND
  RESTRICTIONS.

* OUTLOOK...THE SNOW WILL END EARLY SUNDAY MORNING...THOUGH
  MODERATELY STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP LATER ON
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ058-312045-
/O.CON.KSGX.WW.Y.0009.170101T0000Z-170101T1400Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...JULIAN...PINE VALLEY
441 AM PST SAT DEC 31 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM PST SUNDAY...

* SNOW LEVELS...6000 FEET THIS AFTERNOON...LOWERING TO 3000 TO
  3500 FEET BY LATE THIS EVENING.

* TIMING...SNOW DEVELOPING THIS EVENING...BECOMING HEAVY OVERNIGHT.
  SNOW ENDING EARLY SUNDAY MORNING.

* SNOW ACCUMULATIONS...1 TO 2 INCHES FROM 3500 TO 4500 FEET...2 TO
  4 INCHES FROM 4500 TO 6000 FEET...AND 4 TO 8 INCHES ABOVE 6000
  FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH...BECOMING WEST 20 TO 40 MPH THIS
  EVENING INTO SUNDAY MORNING...MAINLY ALONG CRESTS AND EAST-FACING
  MOUNTAIN SLOPES.

* VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW...BLOWING 
  SNOW AND FOG. 

* IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED
  ROADS...GUSTY WINDS AND LOW VISIBILITY. SNOW COULD AFFECT THE
  INTERSTATE 8 TRAVEL CORRIDOR EAST OF SAN DIEGO...CAUSING TRAVEL
  DISRUPTIONS AND POSSIBLE RESTRICTIONS.

* OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING...THOUGH
  MODERATELY STRONG WESTERLY WINDS WILL CONTINUE SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

JMB

WEATHER.GOV/SANDIEGO
214 
WWUS46 KSGX 312105
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PST SAT DEC 31 2016

...COLD WINTER STORM WILL BRING MOUNTAIN SNOW AND DIFFICULT
TRAVEL CONDITIONS THIS EVENING...

.A FAST-MOVING LOW PRESSURE SYSTEM WILL BRING WIDESPREAD SHOWERS
OF RAIN AND MOUNTAIN SNOW TONIGHT. SNOW LEVELS WILL FALL FROM
NEAR 6000 FEET...TO AROUND 4000 FEET BY LATE EVENING...AND
LOCALLY LOWER OVERNIGHT IN HEAVIER SHOWERS. THIS WILL MEAN
HAZARDOUS TRAVEL CONDITIONS AND POSSIBLE TRAVEL DISRUPTIONS ON ALL
OF THE REGIONAL MOUNTAIN PASSES...SUCH AS INTERSTATES 5...15...
AND 8. SNOWFALL WILL RANGE FROM SEVERAL INCHES...TO AROUND ONE
FOOT ON THE HIGHER PEAKS OF THE SAN BERNARDINO COUNTY AND
RIVERSIDE COUNTY MOUNTAINS. VISIBILITY WILL ALSO BE LOW DUE TO
SNOW... BLOWING SNOW AND FOG. THE SNOW WILL DIMINISH BY EARLY
SUNDAY MORNING.

CAZ055-056-010600-
/O.CON.KSGX.WS.W.0005.000000T0000Z-170101T1400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY...
BIG BEAR LAKE...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS...
WRIGHTWOOD
105 PM PST SAT DEC 31 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY...

* SNOW LEVELS...AROUND 6000 FEET THIS AFTERNOON...LOWERING TO 4000
  FEET AND BRIEFLY LOWER OVERNIGHT IN HEAVIER SHOWERS.

* TIMING...OCCASIONAL SNOW DEVELOPING THIS AFTERNOON...BECOMING 
  HEAVY THIS EVENING...THEN TAPERING OFF EARLY SUNDAY MORNING. 

* SNOW ACCUMULATIONS...TRACE TO 3 INCHES FROM 3500 TO 4500
  FEET...3 TO 8 INCHES FROM 4500 TO 6000 FEET...AND AROUND ONE
  FOOT ABOVE 6000 FEET.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS TO 35 MPH...DIMINISHING 
  OVERNIGHT.

* VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN HEAVY SNOW... 
  BLOWING SNOW AND FOG. 

* IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS...
  AND POOR VISIBILITY. SNOWFALL ON THE MOUNTAIN INTERSTATES 
  COULD EXPERIENCE SIGNIFICANT DELAYS AND RESTRICTIONS. 

* OUTLOOK...THE SNOW WILL END EARLY SUNDAY MORNING...THOUGH
  MODERATELY STRONG WEST WINDS WILL DEVELOP LATER ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

&&

$$

CAZ058-010600-
/O.CON.KSGX.WW.Y.0009.170101T0000Z-170101T1400Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...JULIAN...PINE VALLEY
105 PM PST SAT DEC 31 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM PST SUNDAY...

* SNOW LEVELS...NEAR 6500 FEET LATE AFTERNOON...LOWERING TO 4000
  FEET BY LATE THIS EVENING. BRIEFLY LOWER IN HEAVIER SHOWERS.

* TIMING...SNOW SHOWERS DEVELOPING THIS EVENING...BECOMING HEAVY 
  OVERNIGHT. SNOW ENDING EARLY SUNDAY MORNING. 

* SNOW ACCUMULATIONS...TRACE TO 2 INCHES FROM 3500 TO 4500
  FEET...2 TO 5 INCHES FROM 4500 TO 6000 FEET...AND 5 TO 8 INCHES
  ABOVE 6000 FEET.

* WINDS...SOUTHWEST 15 TO 30 MPH...BECOMING WEST 20 TO 40 MPH LATE
  EVENING INTO SUNDAY MORNING...MAINLY ALONG CRESTS AND EAST-
  FACING MOUNTAIN SLOPES.

* VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW...BLOWING 
  SNOW AND FOG. 

* IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS...
  GUSTY WINDS AND LOW VISIBILITY. SNOW COULD AFFECT THE INTERSTATE
  8 TRAVEL CORRIDOR...CAUSING TRAVEL DISRUPTIONS AND POSSIBLE
  RESTRICTIONS.

* OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING...THOUGH MODERATELY
  STRONG WESTERLY WINDS WILL CONTINUE SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITY...AND USE CAUTION WHILE DRIVING.

&&

$$

JAD
572 
WWUS46 KSGX 010422
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
822 PM PST SAT DEC 31 2016

...COLD WINTER STORM WILL CREATE MOUNTAIN SNOW AND DIFFICULT
TRAVEL CONDITIONS THIS EVENING AND OVERNIGHT...

.A FAST-MOVING LOW PRESSURE SYSTEM WILL CONTINUE WIDESPREAD
SHOWERS OF RAIN AND MOUNTAIN SNOW THIS EVENING AND TONIGHT. SNOW
LEVELS WILL FALL TO AROUND 4000 FEET BY LATE EVENING...AND
LOCALLY LOWER OVERNIGHT IN HEAVIER SHOWERS. THIS WILL MEAN
HAZARDOUS TRAVEL CONDITIONS AND POSSIBLE TRAVEL DISRUPTIONS ON ALL
OF THE REGIONAL MOUNTAIN PASSES...SUCH AS INTERSTATES 5... 15...
AND 8. SNOWFALL WILL RANGE FROM SEVERAL INCHES...TO AROUND ONE
FOOT ON THE HIGHER PEAKS OF THE SAN BERNARDINO COUNTY AND
RIVERSIDE COUNTY MOUNTAINS. VISIBILITY WILL ALSO BE LOW DUE TO
SNOW... BLOWING SNOW AND FOG. THE SNOW WILL DIMINISH BY EARLY
SUNDAY MORNING.

CAZ055-056-011400-
/O.CON.KSGX.WS.W.0005.000000T0000Z-170101T1400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY...
BIG BEAR LAKE...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS...
WRIGHTWOOD
822 PM PST SAT DEC 31 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY...

* SNOW LEVELS...AROUND 5000 FEET THIS EVENING...LOWERING TO 4000
  FEET AND BRIEFLY LOWER OVERNIGHT IN HEAVIER SHOWERS.

* TIMING...HEAVY THIS EVENING...THEN TAPERING OFF EARLY SUNDAY
  MORNING.

* SNOW ACCUMULATIONS...TRACE TO 3 INCHES FROM 3500 TO 4500 
  FEET...3 TO 8 INCHES FROM 4500 TO 6000 FEET...AND AROUND ONE 
  FOOT ABOVE 6000 FEET. 

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS TO 35 MPH...DIMINISHING 
  OVERNIGHT. 

* VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN HEAVY SNOW... 
  BLOWING SNOW AND FOG. 

* IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS...
  AND POOR VISIBILITY. SNOWFALL ON THE MOUNTAIN INTERSTATES COULD
  EXPERIENCE SIGNIFICANT DELAYS AND RESTRICTIONS.

* OUTLOOK...THE SNOW WILL END EARLY SUNDAY MORNING...THOUGH 
  MODERATELY STRONG WEST WINDS WILL DEVELOP LATER ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ058-011400-
/O.CON.KSGX.WW.Y.0009.000000T0000Z-170101T1400Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...JULIAN...PINE VALLEY
822 PM PST SAT DEC 31 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SUNDAY...

* SNOW LEVELS...NEAR 5500 FEET EARLY THIS EVENING...LOWERING TO
  4000 FEET BY LATE THIS EVENING. BRIEFLY LOWER IN HEAVIER
  SHOWERS.

* TIMING...SNOW SHOWERS DEVELOPING THIS EVENING...BECOMING HEAVY 
  OVERNIGHT. SNOW ENDING EARLY SUNDAY MORNING. 

* SNOW ACCUMULATIONS...TRACE TO 2 INCHES FROM 3500 TO 4500 
  FEET...2 TO 5 INCHES FROM 4500 TO 6000 FEET...AND 5 TO 8 
  INCHES ABOVE 6000 FEET. 

* WINDS...SOUTHWEST 15 TO 30 MPH...BECOMING WEST 20 TO 40 MPH 
  LATE EVENING INTO SUNDAY MORNING...MAINLY ALONG CRESTS AND 
  EAST- FACING MOUNTAIN SLOPES. 

* VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW...BLOWING 
  SNOW AND FOG. 

* IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS...
   GUSTY WINDS AND LOW VISIBILITY. SNOW COULD AFFECT THE 
  INTERSTATE 8 TRAVEL CORRIDOR...CAUSING TRAVEL DISRUPTIONS AND 
  POSSIBLE RESTRICTIONS. 

* OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING...THOUGH 
  MODERATELY STRONG WESTERLY WINDS WILL CONTINUE SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITY...AND USE CAUTION WHILE DRIVING.

&&

$$

JJT
771 
WWUS46 KSGX 011348
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
548 AM PST SUN JAN 1 2017

CAZ055-056-011500-
/O.EXP.KSGX.WS.W.0005.000000T0000Z-170101T1400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY...
BIG BEAR LAKE...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS...
WRIGHTWOOD
548 AM PST SUN JAN 1 2017

...WINTER STORM WARNING WILL EXPIRE AT 6 AM PST EARLY THIS
MORNING...

ISOLATED SNOW SHOWERS WILL CONTINUE THROUGH MID-
MORNING BUT LITTLE OR NO ACCUMULATION EXPECTED.

$$

CAZ058-011500-
/O.EXP.KSGX.WW.Y.0009.000000T0000Z-170101T1400Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...JULIAN...PINE VALLEY
548 AM PST SUN JAN 1 2017

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS
MORNING...

ISOLATED SNOW SHOWERS WILL CONTINUE THROUGH MID-
MORNING BUT LITTLE OR NO ACCUMULATION EXPECTED.

$$

JMB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 8:24 AM PST, 4 hours 29 minutes earlier.

Area forecast discussion, Dec 30, 8:24 AM PST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
824 AM PST Fri Dec 30 2016

.SYNOPSIS...
A couple of storm systems will bring precipitation at times through
Saturday night. The first system will bring occasional rain showers
to the region today with a slight chance of thunderstorms. After
some lingering showers tonight, a colder system will bring more
precipitation Saturday and Saturday night with snow in the
mountains. Gusty winds will occur at times in the mountains and
deserts Saturday afternoon through Sunday. Partly cloudy and cool
conditions will prevail most of next week with periodic chances of
mostly light precipitation due to a low pressure trough over the
West.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

No forecast changes at this time.

Radar indicates numerous rain showers over the CA bight, and points
north this morning, gradually spreading east. Island locations to
the west have logged amounts of one-quarter to one-half inch, and
satellite PW estimates indicate at least 1.25 inch offshore. Our
Miramar sounding shows little instability as does the SPC meso
analysis this morning, so any thunderstorms that manage to develop
should be isolated. The lower atmosphere was still fairly dry below
10K FT early this morning, but that should not persist as the rain
falls through the dry layer. Surface obs show dewpoints jumping
through 8 AM PST. Surface pressure gradients remained offshore, but
had solid onshore trends. Winds were mostly light.

From previous discussion...

The upper low that we've been tracking for several days is
advancing NE early this morning and is just west of Pt.
Conception now. Bands of showers and a few embedded thunderstorms
are spinning onto the central coast early this morning. This
activity will gradually advance ESE and will affect Orange and San
Bernardino Counties this morning, and eventually bring some
showers to the remainder of the area this afternoon and evening.
PWATS with this system continue to be just over 1" so some
moderate showers will occur at times however the best area of
moisture plume looks to target areas just to the north so precip
amounts will be light to moderate across far So-Cal through tonight.

A vigorous S/W trough currently over the PacNW will drop due south
on Saturday and deepen into a closed low as it spins just off the
California coast. There will be some light showers Saturday
morning at times, mainly west of the mountains, in advance of the
cold low. Moisture advection is looking a little better with this
system and have bumped up both pops and QPF for much of our area,
predominantly late Saturday afternoon through Saturday evening.
Cold core system will bring the threat of thunderstorms and
briefly low snow levels Saturday evening...this will likely affect
the busy interstate passes as well as bring some heavy bursts of
precip to the lower elevations. Weekend holiday travel impacts are
a concern given this fast moving vigorous system.

Precip will quickly come to an end early Sunday morning as the low
passes to SE. There will be some minor transitory ridging on
Sunday so we expect a brief dry spell. Then Monday through midweek
we will be under a broad trough and strong u/l flow. Some weak
embedded upper level waves in the flow could bring some periods of
light showers Monday through Wednesday night.

Cold northerly flow Thursday-Friday next week could bring some
abnormally cold weather to the high deserts and northern mountains
but no precipitation is expected.

&&

.AVIATION...
301604Z...BKN-OVC cloud decks within the 7000-20000 ft msl layer,
with increasing -SHRA, isol -TSRA, cloud bases gradually lowering to
around 5000 ft msl and local vis 2-5 sm under heavier showers
through 31/0000 UTC. CB tops to 25000 ft msl. Expect mountain
obscuration of coastal slopes due to clouds/-RA. Although majority
of showers will occur over and west of mountains, some -SHRA will
occur in deserts as well. 31/0000-1200 UTC...mainly isol-sct -SHRA
with BKN-OVC cloud decks in the 2000-10000 ft msl layer and mountain
obscuration continuing. Otherwise, vis should be mainly
unrestricted.

&&

.MARINE...
Showers and possibly some thunderstorms will move over the coastal
waters this morning through the afternoon, tapering off this
evening. A colder storm system will bring showers and a slight
chance of thunderstorms Saturday afternoon through late Saturday
night. A Marine Weather Statement remains posted for the
thunderstorm threat.

Gusty west to northwest winds will occur with the second storm, with
gusts of 25 kt possible briefly Saturday evening over the outer
waters. However, Small Craft Advisory likely not necessary due to
how brief the stronger winds are forecast to be.

&&

.BEACHES...
There is a slight chance of thunderstorms at the beaches through
this afternoon and again Saturday afternoon and evening. A few stray
lightning strikes could occur, but confidence too low to issue a
Beach Hazards Statement at the moment.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
 encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory from 4 PM Saturday to 3 AM PST Sunday
     for San Diego County Mountains.

     Winter Weather Advisory from noon Saturday to 3 AM PST Sunday
     for Riverside County Mountains-San Bernardino County
     Mountains.

PZ...None.
&&

PUBLIC...JAD
AVIATION/MARINE/BEACHES...Harrison

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 9:08 PM PSTWinter Weather AdvisorySGXRiverside, San Bernardino16 hr

Nearby

Winter Storm Warnings in California, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.